Ohio, 2014

Flood in Ohio, April 29, 2014

April 29, 2014 · NWS ILN · 1 event in 1 county or zone

A large area of rain moved across the region in advance of a low pressure system. Heavy rainfall occurred as a result with minor flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A large area of rain moved across the region in advance of a low pressure system. Heavy rainfall occurred as a result with minor flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 29, 1:18 AM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 29, 1:18 AM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
218 AM EDT TUE APR 29 2014

.SYNOPSIS...
A LARGE LOW PRESSURE SYSTEM WILL BRING MULTIPLE WAVES OF PRECIPITATION
TO THE AREA THROUGH THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
MODELS ARE STILL IN DISAGREEMENT ON WHERE THE AXIS OF THE HEAVIEST
RAIN IS GOING TO SET UP FOR THE OVERNIGHT HOURS. DECIDED TO ISSUE
A FLASH FLOOD WATCH FOR LOCATIONS WHERE FFG VALUES ARE LOWER AND
FOR SOME OF THE AREAS THAT RECEIVED THE HIGHER RAINFALL TOTALS
FROM EARLIER TODAY. RAN THE FLASH FLOOD WATCH THROUGH THE
OVERNIGHT HOURS. PRECIPITATION WILL BEGIN TO TAPER OFF BY THE END
OF THE NEAR TERM ACROSS THE FLASH FLOOD WATCH AREA. MADE SOME
ADJUSTMENTS TO TEMPERATURES FOR OVERNIGHT MAINLY NEAR THE
LOCATIONS THAT ARE CLOSE TO THE WARM FRONT.

THE PUSH NORTH OF THE WARM FRONT HAS SLOWED AND IT IS STILL SOUTH
OF INTERSTATE 70. ALTHOUGH NOT EXPECTING A WIDESPREAD SEVERE
THREAT OVERNIGHT BELIEVE THAT THE BEST CHANCE FOR ISOLATED SEVERE
WEATHER WILL BE SOUTH OF THE WARM FRONT. LARGE HAIL THREAT APPEARS
TO BE MINIMAL. BELIEVE THE MAIN THREAT WOULD BE DAMAGING WINDS
ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT WITH THE AMOUNT
OF SHEAR PRESENT.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
PRECIPITATION WILL EXIT THE AREA DURING THE MORNING HOURS. THERE
WILL BE A SEVERAL HOUR LULL DURING THE LATE MORNING HOURS AND INTO
THE AFTERNOON HOURS. ALSO EXPECT QUITE A FEW BREAKS IN THE CLOUD
COVER DURING THIS TIME. WITH SOUTHERLY FLOW AND BREAKS IN THE
CLOUDS EXPECT TEMPERATURES TO RISE INTO THE MIDDLE 70S TO LOW 80S
ACROSS THE AREA. THIS WILL HELP WITH THUNDERSTORM DEVELOPMENT BY
THE EARLY EVENING HOURS. SHOWERS AND THUNDERSTORMS WILL OVERSPREAD
THE AREA DURING THE EVENING AND INTO THE OVERNIGHT HOURS BEFORE
DECREASING IN COVERAGE BY THE END OF THE SHORT TERM. THIS
ADDITIONAL RAIN MAY LEAD TO SOME FLOODING ISSUES. SOME OF THE
THUNDERSTORMS TUESDAY EVENING AND INTO THE EARLY OVERNIGHT HOURS
MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREATS.  CONTINUED THE SEVERE MENTION IN THE HWO.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
BLOCKY PATTERN WITH BROAD SLOW MOVING UPPER LEVEL SLOW MOVING UPPER
LOW MOVING FROM NATIONS MID SECTION INTO THE GREAT LAKES BY THE END
OF THE WEEK.

NUMERICAL MODEL SOLNS POINTING TO LOBE ROTATING AROUND THIS UPPER
LOW WHICH INDUCES A SFC LOW/FRONT. THIS FEATURE TO TRACK THRU ILN/S
EASTERN COUNTIES EARLY ON WEDNESDAY. EXPECT SOME DRIER AIR TO WORK
IN LATER WEDNESDAY WITH POPS DROPPING DOWN TO CHANCE CATEGORY OF
ADDITIONAL SHOWERS.

A DECREASING CHANCE FOR SHOWERS WILL CONTINUE THURSDAY INTO FRIDAY
WITH THE UPPER LOW POSITIONED TO OUR NORTH. EXPECT SHOWER ACTIVITY
TO BECOME MORE DIURNALLY DRIVEN WITH THE BEST CHANCE ACROSS THE
NORTH.

UPPER LOW TO OPEN UP AND LIFT INTO SRN CANADA WITH HANG BACK TROF
CONTINUING THE THREAT FOR SHOWERS IN THE FCST ON SATURDAY.

BRIEF SURFACE HIGH PRESSURE WILL LKLY ALLOW FOR A DRY PERIOD PRIOR
TO THE NEXT FRONTAL SYSTEM WHICH WILL DROP THRU THE OHIO VALLEY
SUNDAY NIGHT/MONDAY. WILL INCLUDE A MENTION OF SHOWERS DUE TO THIS
FRONT.

TEMP WISE...READINGS TO START OUT A NEAR NORMAL ON WEDNESDAY AND
THEN COOL DOWN TO AROUND 10 DEGREES BELOW NORMAL THU/FRI/SAT AS A
COOLER AIRMASS MOVES INTO THE REGION. SOME MODERATION EXPECTED LATE
NEXT WEEKEND INTO MONDAY BUT READINGS ARE EXPECTED TO STILL BE ABOUT
5 DEGREES BELOW NORMAL.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
AREA OF CONVECTION BEING DRIVEN BY STRONG LOW LEVEL JET CONTINUES
TO LIFT N FROM KY INTO OHIO. AXIS OF THE JET BEGINS TO SHIFT TO
THE EAST EARLY THIS MORNING...DRIVING THE CONVECTION E ALSO. WRN
TAFS WILL BE AFFECTED FOR THE FIRST COUPLE HOURS OF THE TAFS...BUT
THEN SHOULD MOVE INTO A DRY SLOT. THE ERN TAFS COULD BE AFFECT
UNTIL 08-09Z. TAFS COULD EXPERIENCE MVFR CIGS AND VSBYS IN THE CONVECTION.

AS THE PCPN PULLS EAST...THERE IS AN AREA OF IFR CIGS JUST TO THE
W OF THE REGION THAT SHOULD AFFECT THE TAFS FOR AN HOUR OR SO AS
AFTER THE PCPN ENDS.

AS THE LARGE STORM SYSTEM TO TH W OF THE REGION CONTINUES TO
SPIN...IT IS SLOWLY ENTRAINING DRIER AIR. ONE OF THOSE DRY SLOTS
WILL SETTLE ACROSS THE TAFS AFT SUNRISE. CANT RULE OUT A SCATTERED
SHOWER THIS AFTERNOON HOWEVER.

ANOTHER EMBEDDED DISTURBANCE IS FORECAST TO PIVOT NORTHEAST AROUND
THE PERIPHERY OF THE LOW LATE THIS AFTERNOON INTO TONIGHT. WITH A
DESTABILIZING AIRMASS ARRIVAL OF UPPER LEVEL DYNAMICS CONVECTION WILL
OVERSPREAD THE TAFS AGAIN.

OUTLOOK...MVFR CONDITIONS POSSIBLE WEDNESDAY THROUGH SATURDAY WITH
CLOUDS/SHOWERS.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR OHZ077-
     078.
KY...FLASH FLOOD WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR
     KYZ089>098.
IN...FLASH FLOOD WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR INZ075-
     080.

&&

SYNOPSIS...NOVAK
NEAR TERM...NOVAK
SHORT TERM...NOVAK
LONG TERM...AR
AVIATION...SITES
Hazardous weather outlook, Apr 28, 8:07 PM EST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
907 PM EDT MON APR 28 2014

OHZ026-034-035-042>046-051>056-300115-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
907 PM EDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED AT TIMES THROUGH THE
OVERNIGHT HOURS. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAINFALL.  MINOR LOCALIZED FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TUESDAY
EVENING INTO TUESDAY NIGHT. SOME OF THE STORMS MAY BECOME
SEVERE...WITH A THREAT FOR DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS TO THE NATIONAL
WEATHER SERVICE. SPOTTER ACTIVATION FOR SEVERE WEATHER MAY BE
NEEDED ON TUESDAY.

INZ050-058-059-066-073-074-KYZ099-100-OHZ060>065-070>074-079>082-088-
300115-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-MASON-LEWIS-
PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
907 PM EDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED AT TIMES THROUGH THE
OVERNIGHT HOURS. THE RAIN WILL BE HEAVY AT TIMES WHICH MAY LEAD TO
LOCALIZED FLOODING. IN ADDITION...SOME OF THE STORMS MAY BECOME
STRONG TO SEVERE...WITH A THREAT OF DAMAGING WINDS. AN ISOLATED
TORNADO CANNOT BE RULED OUT. THE MOST LIKELY TIMING FOR SEVERE
WEATHER IS EXPECTED TO BE THROUGH THE EARLY OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TUESDAY
EVENING INTO TUESDAY NIGHT. SOME OF THE STORMS MAY BECOME SEVERE...
WITH A THREAT FOR DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS TO THE NATIONAL
WEATHER SERVICE. SPOTTER ACTIVATION FOR SEVERE WEATHER MAY BE
NEEDED TONIGHT AND AGAIN ON TUESDAY.

INZ075-080-KYZ089>098-OHZ077-078-300115-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-HAMILTON-CLERMONT-
907 PM EDT MON APR 28 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS ARE EXPECTED AT TIMES THROUGH THE
OVERNIGHT HOURS. THE RAIN WILL BE HEAVY AT TIMES WHICH MAY LEAD TO
FLASH FLOODING. IN ADDITION...SOME OF THE STORMS MAY BECOME STRONG TO
SEVERE...WITH A THREAT OF DAMAGING WINDS. AN ISOLATED TORNADO
CANNOT BE RULED OUT. THE MOST LIKELY TIMING FOR SEVERE WEATHER IS
EXPECTED TO BE THROUGH THE EARLY OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TUESDAY
EVENING INTO TUESDAY NIGHT. SOME OF THE STORMS MAY BECOME SEVERE...
WITH A THREAT FOR DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS TO THE NATIONAL
WEATHER SERVICE. SPOTTER ACTIVATION FOR SEVERE WEATHER MAY BE
NEEDED TONIGHT AND AGAIN ON TUESDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Brown

When
April 29, 2:45 AM EST to 3:45 AM EST
Where
Brown County, Georgetown to 0.63 mi SSE of Georgetown
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.870, -83.900

Two barns were flooded due to heavy rainfall.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2014Every state in 2014This day in weather historyWarnings in Ohio, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 513244.